So I had my annual physical last week. Blood pressure is fine for the first time in years (was it because I left the job that was killing me softly or because I gave up caffeine . . . you be the judge), but the doc said my cholesterol was worryingly high.
Anyway, he prescribed me Niacin (Vitamin B), a decidedly not over-the-counter dose.
He warned me that I might feel warm and that my face might flush. Luckily, I was meant to take it before going to bed, so I'd likely sleep right through it.
The fuck I did.
Around 2 in the morning, I woke up feeling like I'd just gotten punched in the stomach (apparently when they say "take with food" they mean "take with food, you moron, or you'll be sorry"). After a few minutes of trying to decide whether to puke or call 911, I felt my face start to flush. This wasn't the warm, gentle blush that I was expecting; this was a full-on lobster red, all day in the sun kind of thing. After a few seconds of that, it started to burn. Then my arms, legs, and basically everywhere on my body that I have skin, decided to join in.
What followed was . . . well, suffice it to say that I'm not looking forward to what the literature calls a three or four week adjustment period before the symptoms disappear.
Moral of the story: eat better and exercise or you will want to peel your skin off.